[Skip to Content]
[Skip to Content Landing]
Article
May 4, 1895

SERUM THERAPY IN PULMONARY TUBERCULOSIS, WITH AN EXPLANATION OF SECONDARY SYMPTOMS FOLLOWING THE ADMINISTRATION OF ANTITOXIN.

Author Affiliations

BINGHAMTON, N. Y.

JAMA. 1895;XXIV(18):661-662. doi:10.1001/jama.1895.02430180007002a

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Much has been written in regard to certain unpleasant and untoward symptoms attending the administration of antitoxin in cases of diphtheria. There has been a disposition on the part of physicians to attribute these symptoms to some peculiarity of antitoxin after its introduction into the system of diphtheritic patients. Some regard them as due to secondary septic infection. I believe, however, that I shall be able to prove substantially that these identical symptoms will follow the administration of pure serum with the same certainty and severity as they follow the use of antitoxin. I base this statement upon the manifestations which I have observed to follow the administration of serum from the blood of the mule in cases of laryngeal and pulmonary tuberculosis.

The most constant and unpleasant symptom following the administration of mule serum is the intense eruption which covers every portion of the body and gives rise to

First Page Preview View Large
First page PDF preview
First page PDF preview
×